Hail, Brown
- When
- June 16, 1:15 PM CST
- Where
- Brown County, 8 mi N of Ainsworth
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.667, -99.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 16, 8:10 AM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 910 AM CDT MON JUN 16 2003 NEITHER KLBF NOR KUNR SOUNDINGS SUGGEST THE ATM IS IN A FAVORABLE RAIN ENVIRONMENT. THUS THE MODELS ARE MISSING THE ONGOING EVENT. A LARGE MCS FORMED OVER NE WY LAST NIGHT WITH THE REMNANTS WORKING THRU FCST AREA THIS AM. PER WATER VAPOR SATELLITE AND MERRIMAN PROFILER...EXPECT THIS DISTURBANCE TO TRACK SLOWLY EAST TODAY WITH A NEW MCS DEVELOPING LATE THIS AFTN OR TONIGHT ALONG THE OLD MCS INDUCED OUTFLOW...POSSIBLY ACROSS SOUTHWEST NEB OR NORTHEAST COLO. .LBF...NONE. CDC
NEZ004>010-022>029-035>038-056>059-069>071-094-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1125 AM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON WEST OF A LINE FROM VALENTINE TO ARTHUR. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. WHILE NO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED...THE POTENTIAL REMAINS FOR HEAVY RAINFALL AS WEAK WINDS ALOFT WILL MAKE FOR SLOW MOVEMENT OF STORMS THAT DO FORM...AND THE CHANCE FOR LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH SCATTERED THUNDERSTORM DEVELOPMENT CAN BE EXPECTED EACH DAY EXCEPT FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH SUNDAY. KAR
The North Platte radar (KLNX), 99 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363172.